Tags

Type your tag names separated by a space and hit enter

Atropine eye-drop-induced acute delirium: a case report.
Gen Psychiatr. 2020; 33(3):e100125.GP

Abstract

Atropine is an anticholinergic drug which is used in both parental and topical routes. Topical eye-drops of atropine sulfate are used as mydriatic and cycloplegics. Parental atropine-induced delirium is well known but topical atropine eye-drop-induced delirium cases are very limited in literature. In this case report, an elderly man underwent cataract surgery and developed delirium after the use of 1% atropine sulfate eye-drops as prescribed. This case supports the notion that even atropine eye-drops can cause delirium in patients at therapeutic doses in elderly.

Authors+Show Affiliations

Department of Psychiatry, Shyam Shah Medical College, Rewa, India.Department of Psychiatry, Shyam Shah Medical College, Rewa, India.Department of Psychiatry, Shyam Shah Medical College, Rewa, India.Department of Psychiatry, M.G.M. Medical College, Indore, India.

Pub Type(s)

Case Reports

Language

eng

PubMed ID

32478285

Citation

Maravi, Prashant, et al. "Atropine Eye-drop-induced Acute Delirium: a Case Report." General Psychiatry, vol. 33, no. 3, 2020, pp. e100125.
Maravi P, Mishra DK, Singh A, et al. Atropine eye-drop-induced acute delirium: a case report. Gen Psychiatr. 2020;33(3):e100125.
Maravi, P., Mishra, D. K., Singh, A., & Niranjan, V. (2020). Atropine eye-drop-induced acute delirium: a case report. General Psychiatry, 33(3), e100125. https://doi.org/10.1136/gpsych-2019-100125
Maravi P, et al. Atropine Eye-drop-induced Acute Delirium: a Case Report. Gen Psychiatr. 2020;33(3):e100125. PubMed PMID: 32478285.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Atropine eye-drop-induced acute delirium: a case report. AU - Maravi,Prashant, AU - Mishra,Dheerendra Kumar, AU - Singh,Amrendra, AU - Niranjan,Vijay, Y1 - 2020/05/05/ PY - 2019/08/07/received PY - 2020/02/14/revised PY - 2020/02/17/accepted PY - 2020/6/2/entrez PY - 2020/6/2/pubmed PY - 2020/6/2/medline KW - anti muscarinic action KW - atropine KW - central anticholinergic syndrome KW - delirium KW - eye drops SP - e100125 EP - e100125 JF - General psychiatry JO - Gen Psychiatr VL - 33 IS - 3 N2 - Atropine is an anticholinergic drug which is used in both parental and topical routes. Topical eye-drops of atropine sulfate are used as mydriatic and cycloplegics. Parental atropine-induced delirium is well known but topical atropine eye-drop-induced delirium cases are very limited in literature. In this case report, an elderly man underwent cataract surgery and developed delirium after the use of 1% atropine sulfate eye-drops as prescribed. This case supports the notion that even atropine eye-drops can cause delirium in patients at therapeutic doses in elderly. SN - 2517-729X UR - https://www.unboundmedicine.com/medline/citation/32478285/Atropine_eye-drop-induced_acute_delirium:_a_case_report L2 - https://www.ncbi.nlm.nih.gov/pmc/articles/pmid/32478285/ DB - PRIME DP - Unbound Medicine ER -
Try the Free App:
Prime PubMed app for iOS iPhone iPad
Prime PubMed app for Android
Prime PubMed is provided
free to individuals by:
Unbound Medicine.